Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 82, NWS Birmingham, AL

June 24, 2015Lee County, Macon County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 24, 2015, 7:32 PM CDT for Lee County, Macon County, Tallapoosa County, Alabama. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 7:32 PM CDT (00:32 UTC)
Expired
Jun 24, 2015, 8:30 PM CDT
In force
58 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lee County, AL, Macon County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 5 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:48 PM CDTTSTM WND DMG3 Wnw Notasulga, ALTREES DOWN NEAR COUNTY 39 AND STATE HIGHWAY 15
Jun 24, 7:48 PM CDTHAIL 16 E Notasulga, ALQUARTER SIZE HAIL NEAR COUNTY 10 AND WIRE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:46 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS54 KBMX 250032
SVRBMX
ALC081-087-123-250130-
/O.NEW.KBMX.SV.W.0082.150625T0032Z-150625T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
732 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
  NORTHWESTERN LEE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 830 PM CDT

* AT 731 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR HURTSBORO TO TUSKEGEE NATIONAL FOREST TO 6
  MILES NORTH OF NOTASULGA...MOVING SOUTHWEST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AUBURN...OPELIKA...TUSKEGEE...TALLASSEE...DADEVILLE...CAMP HILL...
  NOTASULGA...MILSTEAD...SHORTER...FRANKLIN...WAVERLY...LAKE
  TUSKEGEE...DAVISVILLE...SOCIETY HILL...TALLAPOOSA CITY...EASTERN
  LAKE MARTIN...TUSKEGEE NATIONAL FOREST...HARDAWAY...LIVERPOOL AND
  REEVES AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3223 8585 3230 8590 3228 8590 3234 8599
      3242 8602 3245 8598 3245 8588 3248 8585
      3249 8589 3265 8589 3268 8591 3275 8588
      3275 8595 3277 8596 3275 8601 3281 8601
      3286 8560 3273 8559 3273 8544 3223 8544
TIME...MOT...LOC 0031Z 055DEG 21KT 3229 8540 3250 8559 3265 8565 

HAIL...1.00IN
WIND...60MPH
 
$$

56
1 follow-up statement
431 
WWUS54 KBMX 250051
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
751 PM CDT WED JUN 24 2015

ALC081-087-123-250130-
/O.CON.KBMX.SV.W.0082.000000T0000Z-150625T0130Z/
MACON AL-TALLAPOOSA AL-LEE AL-
751 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR MACON...SOUTHERN TALLAPOOSA AND NORTHWESTERN LEE COUNTIES...

AT 750 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DAVISVILLE TO NEAR LIBERTY CITY TO STILL WATERS
RESORT...MOVING WEST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...TUSKEGEE...TALLASSEE...DADEVILLE...CAMP HILL...
NOTASULGA...MILSTEAD...SHORTER...FRANKLIN...WAVERLY...LAKE
TUSKEGEE...DAVISVILLE...SOCIETY HILL...TALLAPOOSA CITY...EASTERN LAKE
MARTIN...TUSKEGEE NATIONAL FOREST...HARDAWAY...LIVERPOOL AND REEVES
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS. THESE STORMS ARE CAPABLE OF 
PRODUCING WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3223 8585 3230 8590 3228 8590 3234 8599
      3242 8602 3245 8598 3245 8588 3248 8585
      3249 8589 3265 8589 3268 8591 3275 8588
      3275 8595 3277 8596 3275 8601 3281 8601
      3286 8560 3273 8559 3273 8544 3223 8544
TIME...MOT...LOC 0050Z 080DEG 23KT 3237 8559 3261 8572 3273 8584 

HAIL...1.00IN
WIND...60MPH
 
$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:44 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 24, 6:44 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT WED JUN 24 2015

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

TONIGHT THROUGH FRIDAY NIGHT...LAST NIGHTS CONVECTION HAS REALLY
PLAYED A ROLE IN DELAYING THE ONSET OF THUNDERSTORMS OVER CENTRAL
ALABAMA. SOME AREA HAVE SIMPLY NOT RECOVERED AT ALL WITH SURFACE
DEW POINTS DROPPING INTO THE MID 60S. SATELLITE IMAGERY MAKES
CENTRAL ALABAMA APPEAR IN THE MIDDLE OF THE RING OF FIRE. THIS
WILL SOON CHANGE AS WE EXPECT DEVELOPMENT IN EAST AND SOUTHEAST
AREAS OR MOVE IN FROM GEORGIA. THE INSTABILITY PARAMETERS EXPECTED
THE NEXT FEW HOURS WILL BE SUFFICIENT FOR UN ORGANIZED SEVERE
THUNDERSTORMS WITH A POTENTIAL OF PRODUCING DAMAGING WINDS AND
LARGE HAIL. ATLANTA JUST HAD A WIND GUST OF 61 MPH WITH STORMS
EAST OF US. KEPT THE MENTION OF THUNDERSTORMS GOING ALL NIGH AS
THERE WILL BE THE POTENTIAL OF MESOSCALE INTERACTIONS AT ANY
TIME...BUT AN OVERALL DECREASE IS COVERAGE IS ANTICIPATED. THE ONE
FLY IN THE OINTMENT WOULD BE IF A COLD POOL CAN BE ESTABLISHED
ENOUGH TO PRODUCE A MORE EXTENSIVE THUNDERSTORM AREA AND IT MOVE
WESTWARD INTO THE AREA...WILL MONITOR CLOSELY.

DECREASED POPS EVER SO SLIGHTLY ON THURSDAY AS MOISTURE AND
BOUNDARIES APPEAR TO BE A BIT LESS. WILL HAVE TO MONITOR THE
SURFACE DEW POINTS CLOSELY...BECAUSE IF THEY CAN REMAIN INTO THE
70S AND TEMPS ARE EVEN SLIGHTLY HIGHER...HEAT INDICES WILL BE
NEAR 105 DEGREES. AT THIS TIME...WILL NOT ISSUE AN ADVISORY FOR
THURSDAY AFTERNOON.

MOST MODELS INDICATE AN UPPER DISTURBANCE MOVING OVERHEAD ON
FRIDAY AHEAD OF THE SURFACE COLD FRONT. MOISTURE AND INSTABILITY
WILL BE GOOD...THEREFORE...STRONG STORMS ARE POSSIBLE EACH
AFTERNOON ESPECIALLY FRIDAY. GUSTY WINDS...LIGHTNING AND HAIL WILL
BE THE THREATS.

SATURDAY THROUGH TUESDAY...COLD FRONT PUSHES THROUGH THE AREA
SATURDAY AND SATURDAY NIGHT AS UPPER-LEVEL TROUGH DEEPENS. EXPECT
WIDESPREAD RAIN CHANCES ALONG AND AHEAD OF THE FRONT AND
MAINTAINED HIGH POPS. 0-6 KM BULK SHEAR VALUES INCREASE RIGHT
ALONG THE FRONT TO AROUND 30 KTS WHICH IS UNSEASONABLE FOR LATE
JUNE AND COULD ALLOW FOR STORM ORGANIZATION. STRONGER STORMS WILL
BE POSSIBLE BUT CONFIDENCE IN SEVERE STORMS IS NOT HIGH ENOUGH TO
INCLUDE IN THE HWO AT THIS TIME...AND WIDESPREAD SHOWERS/STORMS
AHEAD OF THE FRONT COULD HINDER DESTABILIZATION. MODELS SEEM TO BE
TRENDING A LITTLE QUICKER IN MOVING THE FRONT OUT OF THE AREA
SUNDAY MORNING. POPS ON SUNDAY HAVE BEEN DECREASED A BIT AND MAY
NEED TO BE DECREASED FURTHER IF TRENDS CONTINUE. FOR MOST AREAS
SUNDAY WILL BE A VERY PLEASANT DAY WITH HIGHS IN THE MID 80S AND
COMFORTABLE DEWPOINTS. LOW PW VALUES WILL RESULT IN DRY CONDITIONS
EXPECTED. HIGH TEMPERATURES IN THE UPPER 80S TO LOW 90S ON MONDAY
AND TUESDAY WILL BE NEAR SEASONAL AVERAGES. MODELS DIFFER ON A
POSSIBLE SHORTWAVE MOVING DOWN THE BASE OF THE TROUGH ON MONDAY
AND MONDAY NIGHT SO WILL KEEP POPS LOW. MORE SEASONABLE RAIN
CHANCES RETURN BY TUESDAY.

32/DAVIS
75

&&

.AVIATION...
00Z TAF DISCUSSION.

WE HAVE THREE OUTFLOW BOUNDARIES MOVING INTO THE AREA TONIGHT AND
WILL CAUSE ISSUES AT MOST SITES OVER THE NEXT FEW HOURS. THE
OUTFLOW IN THE WEST WILL IMPACT TCL...BHM AND EET. MEANWHILE A
SECOND OUTFLOW MOVING OUT OF GEORGIA IS SLIDE INTO THE SOUTH AND
WILL IMPACT MGM AND TOI. MEANWHILE A THIRD OUTFLOW IS NOW MOVING
IN NORTHEAST ALABAMA AND WILL IMPACT ANB AND ASN. TRIED TO TIME
OUT OUT THE IMPACT OF ALL OUTFLOWS BUT WILL LIKELY HAVE TO AMEND
FREQUENTLY AS WE GO THROUGH THE NEXT 6 HOURS.

BY SUNRISE COULD BE SOME BRIEF MVFR WITH HIGHEST CONFIDENCE IN THE
NORTHEAST. THEN MORE THUNDERSTORMS POSSIBLE AFTER 19 TO 21Z ON
THURSDAY.

16

&&

.FIRE WEATHER...

SHOWERS AND THUNDERSTORMS ALONG WITH HOT AND HUMID CONTINUES WILL
CONTINUE THE NEXT FEW DAYS. THE HIGHEST RAIN CHANCES WILL BE ON
FRIDAY AND SATURDAY. A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA
LATE SATURDAY...DECREASING RAIN CHANCES SUNDAY AND MONDAY.
TEMPERATURES WILL DROP OFF SUNDAY AND MONDAY WITH DRIER AIR ALSO
IN PLACE. RELATIVE HUMIDITY VALUES WILL NOT BE EXTREMELY LOW.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  95  75  88  72 /  20  30  20  60  50
ANNISTON    74  93  74  87  72 /  30  30  20  60  50
BIRMINGHAM  77  94  76  88  74 /  20  30  20  60  50
TUSCALOOSA  75  95  76  90  74 /  30  30  30  60  40
CALERA      75  91  74  88  73 /  20  30  30  60  40
AUBURN      73  90  73  87  72 /  60  40  40  60  40
MONTGOMERY  75  95  76  91  75 /  40  40  40  60  40
TROY        73  94  73  90  72 /  50  50  40  60  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 24, 2:06 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CDT WED JUN 24 2015

ALZ011>015-017>050-252215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
206 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE STORMS WILL BE POSSIBLE ACROSS EAST CENTRAL ALABAMA THROUGH
9PM. AREAS IMPACTED WILL GENERALLY BE ALONG AND EAST OF A LINE
FROM ANNISTON TO ROCKFORD TO MONTGOMERY. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HOT TEMPERATURES ARE POSSIBLE AGAIN THURSDAY ACROSS PORTIONS OF CENTRAL
ALABAMA. HEAT INDEX VALUES REACHING NEAR OR ABOVE 105 DEGREES WILL
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 24, 5:51 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 PM CDT WED JUN 24 2015

ALZ029-038-242345-
RANDOLPH AL-CHAMBERS AL-
551 PM CDT WED JUN 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH AND CHAMBERS
COUNTIES UNTIL 645 PM CDT...

AT 551 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CRYSTAL LAKE TO
FREDONIA TO NEAR WEST POINT...AND MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VALLEY...LANETT...ROANOKE...LAFAYETTE...STROUD...LA FAYETTE...
WADLEY...RED LEVEL...WAVERLY...LAKEVIEW...CUSSETA...WEST CHAMBERS...
WELCH...CRYSTAL LAKE...RIDGE GROVE...PENTON...HUGULEY...TRAMMEL
CROSSROADS...FAIRFAX AND CHAMBERS COUNTY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3277 8514 3275 8514 3275 8528 3273 8529
      3273 8540 3274 8543 3273 8543 3274 8549
      3273 8549 3273 8559 3311 8559 3311 8563
      3314 8566 3319 8565 3333 8528 3286 8519
      3285 8516 3281 8517 3277 8512
TIME...MOT...LOC 2251Z 046DEG 14KT 3322 8539 3301 8528 3287 8509

56
Special weather statement, Jun 24, 5:58 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 PM CDT WED JUN 24 2015

ALZ012-242330-
LAMAR AL-
558 PM CDT WED JUN 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 630
PM CDT...

AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SULLIGENT...MOVING SOUTHWEST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VERNON...SULLIGENT...DETROIT...BEAVERTON...LAMAR COUNTY AIRPORT...
CREWS...BEDFORD...HENSON SPRINGS...LAMAR COUNTY PUBLIC LAKE AND PINE
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3400 8821 3406 8811 3406 8810 3396 8795
      3370 8818 3367 8826
TIME...MOT...LOC 2258Z 045DEG 11KT 3393 8814

56
Special weather statement, Jun 24, 6:48 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 PM CDT WED JUN 24 2015

ALZ037-250045-
TALLAPOOSA AL-
648 PM CDT WED JUN 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR TALLAPOOSA COUNTY UNTIL 745 PM
CDT...

AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPARKLING SPRINGS TO
NEAR RIDGE GROVE TO STURKIE...AND MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...DADEVILLE...CAMP HILL...JACKSONS' GAP...NEW SITE...
WAVERLY...GOLDVILLE...EASTERN LAKE MARTIN...HILLABEE CREEK...NORTHERN
LAKE MARTIN...WIND CREEK STATE PARK...STILL WATERS RESORT...WESTERN
LAKE MARTIN...DAVISTON...BLUE CREEK MARINA...EAGLE CREEK...SUSANNAH
CROSSING...HACKNEYVILLE...AND HORSESHOE BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3273 8561 3271 8561 3271 8568 3270 8568
      3270 8570 3262 8571 3256 8589 3275 8588
      3275 8595 3277 8596 3276 8601 3309 8601
      3309 8598 3311 8597 3311 8559 3273 8559
TIME...MOT...LOC 2347Z 079DEG 18KT 3307 8565 3292 8561 3279 8547

56
Special weather statement, Jun 24, 6:52 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 PM CDT WED JUN 24 2015

ALZ021-250030-
CLEBURNE AL-
652 PM CDT WED JUN 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE COUNTY
UNTIL 730 PM CDT...

AT 652 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EDWARDSVILLE...OR NEAR HEFLIN...MOVING SOUTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEFLIN...RANBURNE...FRUITHURST...EDWARDSVILLE...ABERNATHY...
MUSCADINE...HOLLIS CROSSROADS...TRICKEM...I 20 WELCOME CENTER...LAKE
CLEBURNE AND MICAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3349 8532 3349 8533 3350 8535 3349 8536
      3350 8565 3376 8556 3378 8536 3350 8531
      3348 8531
TIME...MOT...LOC 2352Z 007DEG 14KT 3369 8548

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:06 PM CDTSevere Thunderstorm WarningBMXTallapoosa54 min
Jun 24, 7:14 PM CDTSevere Thunderstorm WarningBMXCleburne61 min
Jun 24, 7:45 PM CDTSpecial Weather StatementBMXFayette45 min
Jun 24, 7:58 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne62 min
Jun 24, 8:02 PM CDTSpecial Weather StatementBMXRandolph58 min
Jun 24, 8:20 PM CDTSevere Thunderstorm WarningBMXBullock, Elmore, Macon, Montgomery55 min
Jun 24, 8:40 PM CDTSpecial Weather StatementBMXTallapoosa50 min
Jun 24, 8:53 PM CDTSpecial Weather StatementBMXShelby52 min
Jun 24, 9:03 PM CDTSevere Thunderstorm WarningBMXShelby42 min
Jun 24, 9:05 PM CDTSpecial Weather StatementBMXTalladega40 min
Jun 24, 9:13 PM CDTSevere Thunderstorm WarningBMXAutauga, Lowndes, Montgomery62 min
Jun 24, 9:29 PM CDTSpecial Weather StatementBMXCoosa46 min
Jun 24, 9:45 PM CDTSevere Thunderstorm WarningBMXShelby45 min
Jun 24, 9:54 PM CDTSpecial Weather StatementBMXChilton51 min
Jun 24, 10:08 PM CDTSevere Thunderstorm WarningBMXDallas52 min
Jun 24, 10:14 PM CDTSpecial Weather StatementBMXBibb, Perry61 min
Jun 24, 10:25 PM CDTSevere Thunderstorm WarningBMXBibb, Shelby, Tuscaloosa35 min
Jun 24, 10:50 PM CDTSpecial Weather StatementBMXDallas40 min
Jun 24, 10:59 PM CDTSpecial Weather StatementBMXHale, Tuscaloosa61 min
Jun 25, 3:57 PM CDTSpecial Weather StatementBMXJefferson48 min
Jun 25, 4:11 PM CDTSpecial Weather StatementBMXHale49 min
Jun 25, 4:27 PM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jun 25, 4:28 PM CDTSevere Thunderstorm WarningBMXPickens36 min
Jun 25, 4:34 PM CDTSpecial Weather StatementBMXCherokee41 min
Jun 25, 4:49 PM CDTSpecial Weather StatementBMXGreene41 min
Jun 25, 4:54 PM CDTSpecial Weather StatementBMXShelby36 min
Jun 25, 4:58 PM CDTSevere Thunderstorm WarningBMXCleburne32 min
Jun 25, 5:07 PM CDTSpecial Weather StatementBMXPickens38 min
Jun 25, 5:11 PM CDTSpecial Weather StatementBMXAutauga49 min
Jun 25, 5:25 PM CDTSpecial Weather StatementBMXHale50 min
Jun 25, 5:28 PM CDTSpecial Weather StatementBMXEtowah32 min
Jun 25, 6:17 PM CDTSpecial Weather StatementBMXMarengo28 min
Jun 25, 6:25 PM CDTSpecial Weather StatementBMXDallas35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.